6
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      Are you tired of sifting through news that doesn't interest you?
      Personalize your Karger newsletter today and get only the news that matters to you!

      Sign up

      • Record: found
      • Abstract: found
      • Article: found

      Refractory Severe Ocular Hypertension after Intravitreal Triamcinolone Acetonide Injection

      case-report

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Purpose: To report a serious complication following intravitreal triamcinolone acetonide injection. Methods: Observational case report. Results: In 2 patients, secondary intractable severe ocular hypertension occurred 2 months after a single 4-mg intravitreal injection of triamcinolone acetonide for macular edema. Both patients required trabeculectomy intervention to control intraocular pressure (IOP). Conclusion: We highlight the occurrence of intractable high IOP elevation as a serious complication 2 months after intravitreal triamcinolone ace- tonide. Cautious monitoring of IOP for several months after this therapy is recommended. The risks of this potentially devastating complication need to be weighed against the benefits of intravitreal triamcinolone in the individual patient.

          Related collections

          Author and article information

          Journal
          OPH
          Ophthalmologica
          10.1159/issn.0030-3755
          Ophthalmologica
          S. Karger AG
          0030-3755
          1423-0267
          2005
          November 2005
          16 November 2005
          : 219
          : 6
          : 413-415
          Affiliations
          aDepartment of Ophthalmology, Taipei Veterans General Hospital, bSchool of Medicine, National Yang-Ming University, Taipei, Taiwan, ROC
          Article
          88388 Ophthalmologica 2005;219:413–415
          10.1159/000088388
          16286805
          cc8fc4c9-bafa-45db-a015-1fa1bcbef933
          © 2005 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          History
          : 18 November 2004
          Page count
          References: 12, Pages: 3
          Categories
          Case Report

          Vision sciences,Ophthalmology & Optometry,Pathology
          Glaucoma,Intraocular pressure,Intravitreal triamcinolone injection

          Comments

          Comment on this article